Alert archive / Georgia / Freeze Warnings in 2018

Freeze Warning 12, NWS Atlanta, GA

October 21, 2018Towns County, Union County, Georgia

NWS Atlanta, GA issued this freeze warning at Oct 21, 2018, 3:40 AM EDT for Towns County, Union County, Georgia. It took effect at Oct 22, 2018, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 21, 2018, 3:40 AM EDT (07:40 UTC)
In effect from
Oct 22, 2018, 12:00 AM EDT
Expired
Oct 22, 2018, 8:00 AM EDT
In force
8 hr
Issued by
NWS Atlanta, GA

Counties Towns County, GA, Union County, GA

The radar

The Knoxville radar (KMRX), 150 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

929 
WWUS72 KFFC 210740
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
340 AM EDT Sun Oct 21 2018


GAZ008-009-212000-
/O.NEW.KFFC.FZ.W.0012.181022T0400Z-181022T1200Z/
/O.CON.KFFC.FZ.W.0011.000000T0000Z-181021T1300Z/
Union-Towns-
340 AM EDT Sun Oct 21 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 8 AM 
EDT MONDAY...

The National Weather Service in Peachtree City has issued a
Freeze Warning, which is in effect from midnight Sunday night to 
8 AM EDT Monday. This is in addition to the current freeze 
warning valid through 9 AM this morning.

* Temperatures...Lower 30s

* Locations...Far northeast Georgia including Towns and Union 
  counties.

* Timing...Through 9 AM EDT today and after midnight tonight.

* Impacts...Freezing temperatures may damage sensitive 
  vegetation. Windy conditions combined with the cold 
  temperatures will make plants more vulnerable to damage. Take 
  steps to protect plants and pets from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

GAZ006-007-211300-
/O.CON.KFFC.FZ.W.0011.000000T0000Z-181021T1300Z/
Fannin-Gilmer-
340 AM EDT Sun Oct 21 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* Temperatures...Lower 30s

* Locations...Far northeast Georgia including Fannin and Gilmer.

* Timing...Through 9 AM EDT today.

* Impacts...Freezing temperatures may damage sensitive 
  vegetation. Windy conditions combined with the cold 
  temperatures will make plants more vulnerable to damage. Take 
  steps to protect plants and pets from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will damage crops and other
sensitive vegetation.

&&

$$
3 follow-up statements
113 
WWUS72 KFFC 211901
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
301 PM EDT Sun Oct 21 2018

GAZ008-009-220315-
/O.CON.KFFC.FZ.W.0012.181022T0400Z-181022T1200Z/
Union-Towns-
301 PM EDT Sun Oct 21 2018

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT MONDAY...

* Temperatures...Around 30.

* Locations...Far northeast Georgia including Towns and Union 
  counties.

* Timing...After midnight tonight through 8 AM Monday morning.

* Impacts...Freezing temperatures may damage sensitive vegetation.  
  Take steps to protect plants and pets from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

GAZ001>007-011>016-019>025-027-030>039-041>062-066>076-220315-
/O.NEW.KFFC.FR.Y.0002.181022T0600Z-181022T1200Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga-
Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-
Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton-
Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-
Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, and Milledgeville
301 PM EDT Sun Oct 21 2018

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

The National Weather Service in Peachtree City has issued a Frost
Advisory, which is in effect from 2 AM to 8 AM EDT Monday.

* Temperatures...lower to mid 30s

* Timing...After midnight tonight through 8 AM Monday morning.

* Locations...Much of north and central Georgia north of a
  LaGrange to Macon to Sandersville line.

* Impacts...Any sensitive vegetation could be susceptible to these
  temperatures for any duration.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed or damaged if left 
uncovered.

&&

$$
341 
WWUS72 KFFC 212347
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
747 PM EDT Sun Oct 21 2018


GAZ008-009-221200-
/O.CON.KFFC.FZ.W.0012.181022T0400Z-181022T1200Z/
Union-Towns-
747 PM EDT Sun Oct 21 2018

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT MONDAY...

* Temperatures...Around 30.

* Locations...Far northeast Georgia including Towns and Union 
  counties.

* Timing...After midnight tonight through 8 AM Monday morning.

* Impacts...Freezing temperatures may damage sensitive 
  vegetation. Take steps to protect plants and pets from the 
  cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

GAZ001>007-011>016-019>025-027-030>039-041>062-066>076-221200-
/O.CON.KFFC.FR.Y.0002.181022T0600Z-181022T1200Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga-
Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-
Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton-
Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-
Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, and Milledgeville
747 PM EDT Sun Oct 21 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

* Temperatures...lower to mid 30s

* Timing...After midnight tonight through 8 AM Monday morning.

* Locations...Much of north and central Georgia north of a 
  LaGrange to Macon to Sandersville line.

* Impacts...Any sensitive vegetation could be susceptible to 
  these temperatures for any duration.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed or damaged if left
uncovered.

&&

$$
661 
WWUS72 KFFC 220758
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
358 AM EDT Mon Oct 22 2018


GAZ008-009-221200-
/O.CON.KFFC.FZ.W.0012.000000T0000Z-181022T1200Z/
Union-Towns-
358 AM EDT Mon Oct 22 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* Temperatures...Around 30.

* Locations...Far northeast Georgia including Towns and Union 
  counties.

* Timing...From now through 8 AM this morning.

* Impacts...Freezing temperatures may damage sensitive 
  vegetation. Take steps to protect plants and pets from the 
  cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

GAZ001>007-011>016-019>025-027-030>039-041>062-066>076-221200-
/O.CON.KFFC.FR.Y.0002.000000T0000Z-181022T1200Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga-
Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-
Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton-
Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-
Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, and Milledgeville
358 AM EDT Mon Oct 22 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* Temperatures...lower to mid 30s

* Timing...From now through 8 AM this morning.

* Locations...Much of north and central Georgia north of a 
  LaGrange to Macon to Sandersville line.

* Impacts...Any sensitive vegetation could be susceptible to 
  these temperatures for any duration.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed or damaged if left
uncovered.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Oct 21, 3:36 AM EDT, 4 minutes earlier.

Area forecast discussion, Oct 21, 3:36 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
336 AM EDT Sun Oct 21 2018

.SHORT TERM /Today through Monday/...

All in all a rather quiet short term forecast with a dry airmass
over the area.

Will issue a Freeze warning for tonight for Towns and Union counties
as low temperatures will be around 32 for at least portions of both
counties. Also will include "Areas of Frost" for other portions of
north and central GA where the Dew point depressions are not too
large as we will have an excellent radiative night.

Forecast high temperatures are running 7-12 degrees below normal
today with some even cooler areas in the mountains. Forecast high
temperatures for Monday are running 3-8 degrees below normal.
Forecast low temperatures tonight are running 8-15 degrees below
normal and slightly warmer in some northeast mountain locations.

BDL

.LONG TERM /Monday Night through Saturday/...

A rather tranquil pattern as the long term portion begins with
area in between major pressure systems and in a largely zonal flow
aloft. There is plenty of southern stream energy and this begins
to act in conjunction with old frontal boundary across the gulf
coast states. The big question the last few days and what models
continue to struggle with is how quickly this activity translates
northward. The latest consensus is that at least through Wed, area
should remain pop free with activity remaining to the south.

Things begin to change in a big way on Thu as additional impulses
traverse southern stream to allow for a stronger area of low
pressure to develop over the northern Gulf and along the coast.
ECMWF now the furthest north with this activity which is a
departure from previous runs. This is especially accentuated by
Thu night as low begins to enter SW GA on the ECMWF and remains
over the Gulf per the GFS. No choice but to continue using a blend
for this time period yielding chance pops.

GFS does eventually track low across the area as well but not
until late Friday in to Sat so may be more of a timing difference
at this point. No respite after low passes to the east as strong
closed upper low moves across the area late Sat into Sun.
Actually get some elevated instability with this feature but will
hold off on any thunder mention for now.

Deese

&&

.AVIATION... 06Z Update... VFR conditions are expected with just
some passing high clouds this morning. Surface winds NNW-NNE
across the area 8-15 kts with gusts 15-25 kts diminishing this
morning to around 10 kts or less.

//ATL Confidence...06 Update...
High confidence for all elements to start.
Low confidence for which side of North the wind direction
 will favor 14-20z Today.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          63  37  68  46 /   0   0   0   0
Atlanta         62  41  66  48 /   0   0   0   0
Blairsville     57  33  63  38 /   0   0   0   0
Cartersville    60  33  66  44 /   0   0   0   0
Columbus        66  40  70  52 /   0   0   0   0
Gainesville     62  38  65  45 /   0   0   0   0
Macon           65  34  69  50 /   0   0   0   0
Rome            60  35  66  43 /   0   0   0   0
Peachtree City  63  34  67  46 /   0   0   0   0
Vidalia         67  42  72  55 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 9 AM EDT this morning for the following
zones: Fannin...Gilmer...Towns...Union.

Freeze Warning from midnight tonight to 8 AM EDT Monday for the
following zones: Towns...Union.

&&

SHORT TERM...BDL
LONG TERM....Deese
AVIATION...BDL
Hazardous weather outlook, Oct 20, 10:06 PM EDT, 5 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1006 PM EDT Sat Oct 20 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-220215-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
1006 PM EDT Sat Oct 20 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

...Freeze Warning In Effect Tonight Through Sunday Morning For Far
Northeast Georgia...

Much colder temperatures are filtering into the area behind the
cold front. As we approach Sunday morning, temperatures in far
Northeast Georgia will fall to around freezing for the first time
this season.

In addition to the cold temperatures, winds will increase, especially
in the higher elevations where gusts will be in the 20 to 30 mph
range through early Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 3:01 PM EDTFrost AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Butts, Carroll and 57 more17 hr

Nearby

Freeze Warnings in Georgia, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.